MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2816C145E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 08/02/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an 80 mm diameter abdominal aortic aneurysm.It was reported that 4.5 years post index procedure, the patient presented emergently with abdominal pain and hypotension.An aneurysm rupture was diagnosed without any endoleak being observed.Intervention was completed on the same day.The physician elected to implant an endurant cuff and 3 additional endurant limbs within the original stent graft system and the event was resolved.Per the physician, the cause of the event cannot be determined.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the aaa rupture could not be determined from the films provided.The anatomy at implant is unknown, earlier post-implant images were not available for comparison, and angiograms during the intervention were also not available.Ct¿s returned from 54 months post-implant revealed that an endurant ii stent graft system had been implanted in the patient.The maximum aaa diameter measured ~8cm.No clear contrast was seen outside the stent graft or within the aaa sac, and the aaa appeared to have ruptured along the antero-left side of the sac.The source of the rupture could not be determined.The bifurcate was positioned just below the lowest left renal artery within the severely angulated neck; the stent graft aortic body and infrarenal neck were angulated at the flow divider ~80 a-p relative distal aorta.There appeared to be adequate stent graft overlap at the three (3) limb junctions.The ipsi/right limb had been extended with a flared limb into the aneurysmal right common iliac artery which measured 33mm in diameter.The right limb extension od measured 29mm and there was ~1cm of distal seal length; however, no clear distal type ib endoleak was observed.Multiple coils were seen having been placed along the anterior margin of the aaa, likely performed for a previous type ii possibly from the ima.One of the coils, near the level of the contra gate ring, was seen in close proximity (~5mm) to the right/ipsi limb of the bifurcate which was coursing along the anterior-right wall of the aneurysm.However, no clear endoleak was seen from the returned ct¿s near the right limb/coils or distal right limb, and angiograms during the intervention which may have included endoleak interrogation near these locations were also not available for review.Other than possible sac pressurization from the right limb and aneurysmal rcia, as well as the potential of stent graft right limb fabric abrasion caused by the coils leading to a possible type iii fabric endoleak, analysis of the returned films did not reveal any anatomical or stent graft characteristics that could explain the cause of the aneurysm rupture.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7825838
Report Number2953200-2018-01236
Device Sequence Number16596532
Product Code MIH
UDI-Device Identifier00613994991324
UDI-Public00613994991324
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2015
Device Model NumberETBF2816C145E
Device Catalogue NumberETBF2816C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/09/2018
Initial Date Received by Manufacturer 08/02/2018
Supplement Date Received by Manufacturer09/10/2018
Initial Report FDA Received Date08/29/2018
Supplement Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR